MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS; BLOOD CULTURE

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS; BLOOD CULTURE
Catalog Number 442193
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Investigation: investigation summary: customer reported a broken bottle defect.Photos of a broken bottle were provided.Investigation conclusion: bd was unable to reproduce customer's experience with the bactec product.Satisfactory results were obtained from retention samples when visually inspected for any broken and/or cracked vials.Batch history record review did not identify any evidence for which the customer submitted the complaint.Complaint is unconfirmed based retention samples and batch history record review results.Bd recommends the use of bd bactec¿ safepod system or equivalent for safe transportation of bactec bottles.Letter #: (b)(4) should be provided to the customer.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.Root cause description: no root cause was determine, complaint could not be confirmed.
 
Event or Problem Description
It was reported that while handling bd bactec¿ plus anaerobic/f culture vials, a glass vial broke in the user's hand causing blood to splash out of the vial and a minor cut on the customers hand which resulted in exposure to collected blood from the vial.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd was unable to reproduce customer's experience with the bactec product.Satisfactory results were obtained from retention samples when visually inspected for any broken and/or cracked vials.Batch history record review did not identify any evidence for which the customer submitted the complaint.Complaint is unconfirmed based retention samples and batch history record review results.Bd recommends the use of bd bactec¿ safepod system or equivalent for safe transportation of bactec bottles.Letter #: shq-170 should be provided to the customer.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.Investigation conclusion: no root cause was determine, complaint could not be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: type of reportable events: serious injury.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: required intervention.Device single use?: no.Device returned to manufacture: no.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS
Common Device Name
BLOOD CULTURE
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key7709434
Report Number2647876-2018-00020
Device Sequence Number13683062
Product Code MDB
UDI-Device Identifier00382904421939
UDI-Public00382904421939
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K921133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number442193
Device Lot Number7145893
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
06/28/2018
06/28/2018
Initial Report FDA Received Date07/22/2018
Supplement Report FDA Received Date08/21/2018
08/22/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;